Alert archive / Mississippi / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 81, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 30, 1997, 2:12 PM CST for Perry County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 1997, 2:12 PM CST (20:12 UTC)
- Expired
- Mar 30, 1997, 3:15 PM CST
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Perry County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 302013 RRA SVRMOB MSC111-302115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 212 PM CST SUN MAR 30 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...PERRY COUNTY AT 210 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM DEVELOPING OVER THE DE SOTO NATIONAL FOREST OF PERRY COUNTY. THE STORM IS ABOUT 5 MILES SOUTHWEST OF THE TOWN OF BEAUMONT AND WAS MOVING NORTHEAST AT 25 MPH. THE STORM WILL APPROACH OR MOVE JUST SOUTH OF BEAUMONT BY 230 PM. LARGE HAIL IS THE PRIMARY SEVERE WEATHER THREAT WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSIN8ESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:32 PM CST, 40 minutes earlier.
Area forecast discussion, Mar 30, 1:32 PM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 130 PM CST SUN MAR 30 1997 AT 18Z SFC FRONT EXTENDED FROM NORTH CENTRAL ALABAMA...ACROSS CENTRAL MISSISSIPPI AND INTO LOUISIANA. MODELS PROG FRONT TO MOVE ACROSS CWA REMAINDER OF THIS AFTERNOON AND EAST OF THE CWA BY LATE THIS EVENING. LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS MOVG EAST ACROSS ALABAMA/FLORIDA COASTAL WATERS ATTM...WITH ISOLATED SHOWERS STORMS JUST BEGINNING TO DEVELOP OVER INLAND SECTIONS OF CWA. AREA MORNING SOUNDINGS WERE VERY UNSTABLE WITH SIL INDICATING LI AROUND -8 ...WET BULB ZERO HEIGHT OF 8400 FEET...AND DRY AIR INTRUSION BETWEEN 700 MB AND 500 MB. SITUATION SIMILAR TO YESTERDAY WHEN SEVERAL STORMS PRODUCED SVR HAIL OVER THE CWA. SEVERE WEATHER ALREADY POPPING EAST OF CWA DURING LAST COUPLE OF HOURS...AND WITH STORMS BEGINNING TO DEVELOP OVER CWA...WILL LIKELY SEE SOME LARGE HAIL AND POSSIBLE STRONG WIND GUSTS WITH STORMS OVER THE REGION LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. MODELS IN FAIR AGREEMENT IN MOVG SFC FRONT THRU MOST OF FCST AREA EARLY THIS EVENING...WITH FLOW BECOMING MORE NORTHERLY AND ATMOSPHERE BEGINNING TO DRY OUT. THIS SHOULD END TSTM THREAT OVER THE AREA BY LATE EVENING. WITH STORMS REALLY BEGINNING TO POP WILL INCREASE POPS FOR THIS EVENING OVER GUIDANCE WITH RAIN CHANCES ENDING BY AROUND MIDNIGHT OVER ENTIRE AREA...TEMPS LOOK OK. COUPLE OF NICE DAYS ON TAP FOLLOWING FROPA. MOB 48/71/45/72 5000 PN,S 54/72/47/70 5000 DTS 52/73/46/70 5000 EVR 44/69/39/73 4000 12
In the hours before
Special weather statement, Mar 30, 11:10 AM CST, 3 hours 2 minutes before
ALZ051>64-MSZ067-075-076-078-079-FLZ001>006-310600- AREAL THUNDERSTORM OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 1110 AM CST SUN MAR 30 1997 A COLD FRONT LOCATED OVER NORTHERN ALABAMA AND EXTENDING SOUTHWEST ACROSS CENTRAL MISSISSIPPI AND INTO LOUISIANA LATE THIS MORNING WILL MOVE ACROSS THE GULF COAST REGION THIS AFTERNOON AND EVENING. AT THE SAME TIME AN UPPER LEVEL DISTURBANCE WILL MOVE EAST JUST TO THE NORTH OF THE AREA. MORNING UPPER AIR DATA INDICATES A VERY UNSTABLE ATMOSPHERE OVER THE AREA WITH LOW FREEZING LEVELS AND DRY AIR IN THE MIDDLE PART OF THE ATMOSPHERE. THIS COMBINED WITH AFTERNOON HEATING AND INCREASED SOUTHERLY FLOW AHEAD OF THE COLD FRONT WILL HELP TO FURTHER DESTABALIZE THE ATMOSPHERE THIS AFTERNOON. STRONG STORMS ARE NOW OCCURRING OVER THE COASTAL WATERS OF ALABAMA...AND WILL LIKELY DEVELOP OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI...ALABAMA...AND THE FLORIDA PANHANDLE BY THIS AFTERNOON. LARGE HAIL WILL BE THE PRIMARY SEVERE THREAT FROM THE STRONGER STORMS THAT DEVELOP THIS AFTERNOON...BUT DAMAGING STRAIGHT LINE WIND GUSTS ARE ALSO POSSIBLE. STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR THIS SITUATION BEGINNING THIS AFTERNOON CONTINUING THROUGH THE EARLY EVENING HOURS. ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND INTO THE EVENING.
Special weather statement, Mar 30, 11:14 AM CST, 2 hours 58 minutes before
ALZ051>64-MSZ067-075-076-078-079-FLZ001>006-310600- AREAL THUNDERSTORM OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 1110 AM CST SUN MAR 30 1997 A COLD FRONT LOCATED OVER NORTHERN ALABAMA AND EXTENDING SOUTHWEST ACROSS CENTRAL MISSISSIPPI AND INTO LOUISIANA LATE THIS MORNING WILL MOVE ACROSS THE GULF COAST REGION THIS AFTERNOON AND EVENING. AT THE SAME TIME AN UPPER LEVEL DISTURBANCE WILL MOVE EAST JUST TO THE NORTH OF THE AREA. MORNING UPPER AIR DATA INDICATES A VERY UNSTABLE ATMOSPHERE OVER THE AREA WITH LOW FREEZING LEVELS AND DRY AIR IN THE MIDDLE PART OF THE ATMOSPHERE. THIS COMBINED WITH AFTERNOON HEATING AND INCREASED SOUTHERLY FLOW AHEAD OF THE COLD FRONT WILL HELP TO FURTHER DESTABALIZE THE ATMOSPHERE THIS AFTERNOON. STRONG STORMS ARE NOW OCCURRING OVER THE COASTAL WATERS OF ALABAMA...AND WILL LIKELY DEVELOP OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI...ALABAMA...AND THE FLORIDA PANHANDLE BY THIS AFTERNOON. LARGE HAIL WILL BE THE PRIMARY SEVERE THREAT FROM THE STRONGER STORMS THAT DEVELOP THIS AFTERNOON...BUT DAMAGING STRAIGHT LINE WIND GUSTS ARE ALSO POSSIBLE. STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR THIS SITUATION BEGINNING THIS AFTERNOON CONTINUING THROUGH THE EARLY EVENING HOURS. ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND INTO THE EVENING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:33 PM CST | Severe Thunderstorm Warning | MOB | Greene | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.